Question: What would you recommend for anxiety? I don't want to take medication, but I sometimes feel so edgy that I can’t sleep and can't eat. Is there something else I can do?
Dr. Hibberd's answer:
Insomnia, loss of appetite, and anxiety can be associated with a number of physical or psychiatric disorders that include alcohol or drug withdrawal, thyroid problems, bipolar disorder, toxic reactions to poison, and depression.
I agree that pills may not the answer here until it is determined what has happened to your health. Do you use supplements? Do you use alcohol or sleep aids? Have you stopped any prescribed medications recently?
You should make an appointment to see your personal physician for a checkup as soon as possible. If you do not have access to a physician, you might consider seeking initial care at an emergency department to be sure you do not have a serious life-threatening condition.
The symptoms you describe are associated with many conditions, some serious, others not. I want to emphasize the effects our diets and supplement use can have, because many of us take too many pills and supplements, often combining them with alcohol or other toxins that may have effects we do not expect.
Untoward effects of drugs and supplements may be difficult to identify early, even if they are taken as suggested on the labels, and especially when combined with other agents or when the purity of the product is unknown. Even the use of teas and coffee may produce these effects in some people, often from caffeine excess.
Pick up your phone and seek professional medical guidance. Without proper food and sleep, you need the directed guidance of an M.D. as soon as possible. Hopefully you will get this managed right away.
© 2015 NewsmaxHealth. All rights reserved.